View : 78 Download: 0

Ischemic colitis during interferon-ribavirin therapy for chronic hepatitis C: A case report

Title
Ischemic colitis during interferon-ribavirin therapy for chronic hepatitis C: A case report
Authors
Baik S.J.Kim T.H.Yoo K.Moon I.H.Cho M.-S.
Ewha Authors
문일환유권조민선김태헌
SCOPUS Author ID
문일환scopus; 유권scopus; 조민선scopus; 김태헌scopus
Issue Date
2012
Journal Title
World Journal of Gastroenterology
ISSN
1007-9327JCR Link
Citation
vol. 18, no. 31, pp. 4233 - 4236
Indexed
SCIE; SCOPUS WOS scopus
Abstract
Ischemic colitis is a rare complication of interferon administration. Only 9 cases in 6 reports have been described to-date. This report describes a case of ischemic colitis during pegylated interferon and ribavirin treatment for chronic hepatitis C, and includes a review of the relevant literature. A 48-year-old woman was treated with pegylated interferon α-2a and ribavirin for chronic hepatitis C, genotype Ib. After 19 wk of treatment, the patient complained of severe afebrile abdominal pain with hematochezia. Vital signs were stable and serum white blood cell count was within the normal range. Abdominal computed tomography showed diffuse colonic wall thickening from the splenic flexure to the proximal sigmoid colon, which is the most vulnerable area for the development of ischemic colitis. Colonoscopy revealed an acute mucosal hyperemic change, with edema and ulcerations extending from the proximal descending colon to the sigmoid colon. Colonic mucosal biopsy revealed acute exudative colitis. Polymerase chain reaction and culture for Mycobacterium tuberculosis were negative and the cultures for cytomegalovirus, Salmonella and Shigella species were negative. After discontinuation of interferon and ribavirin therapy, abdominal pain and hematochezia subsided and, following colonoscopy showed improvement of the mucosal ulcerations. Ischemic colitis cases during interferon therapy in patients with chronic hepatitis C reported so far have all involved the descending colon. Ischemic colitis is a rarely encountered complication of interferon administration in patients with chronic hepatitis C and should be considered when a patient complains of abdominal pain and hematochezia. © 2012 Baishideng.
DOI
10.3748/wjg.v18.i31.4233
Appears in Collections:
의과대학 > 의학과 > Journal papers
Files in This Item:
There are no files associated with this item.
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE